Tennessee, 2004

Hail and Damaging Winds in Tennessee, June 2, 2004

June 2, 2004 · NWS OHX · 16 events in 8 counties and zones

14 hail, 2 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
16

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before the first event at Jun 2, 2:02 PM CST, 43 minutes earlier.

Area forecast discussion, Jun 2, 2:02 PM CST, 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
302 PM CDT WED JUN 2 2004

.DISCUSSION...AT 19Z, A SURFACE BOUNDARY STRETCHED ACROSS NORTHERN
AND WESTERN KENTUCKY, WITH SIGNIFICANTLY LOWER DEW POINTS ON THE
NORTH SIDE OF THE FRONT. LOOK FOR THE FRONT TO DROP THROUGH THE MID
STATE OVERNIGHT, GIVING OUR SOUTHERN COUNTIES A GREATER SHOT AT
OVERNIGHT THUNDERSTORMS THAN THE REMAINDER OF THE FORECAST AREA.

THE STORM PREDICTION CENTER HAS PLACED MOST OF MIDDLE TENNESSEE
UNDER A SLIGHT RISK OF SEVERE WEATHER THROUGH 12Z TOMORROW. BUT
GIVEN THE CURRENT PROXIMITY OF THE FRONT, AND ITS PREDICTED MOVEMENT
OVERNIGHT, STILL BELIEVE THE FOCUS WILL BE ACROSS OUR SOUTHERN
COUNTIES.

BY TOMORROW, THE BULK OF THE MOISTURE WILL HAVE SHIFTED TO OUR
SOUTH, BRINGING SLIGHTLY COOLER TEMPERATURES WHILE VIRTUALLY
ELIMINATING ANY CHANCE OF PRECIPITATION FOR TOMORROW AFTERNOON
THROUGH SATURDAY.

AFTER A FEW PLEASANT DAYS UNDER HIGH PRESSURE AND MOSTLY SUNNY
SKIES, THE NEXT FRONT WILL PULL CLOSE TO THE OHIO VALLEY BY SUNDAY
EVENING. A CENTER OF LOW PRESSURE IS FORECAST TO DEVELOP OVER
CENTRAL ILLINOIS BY 06Z MONDAY, AND WILL DRAG A COLD FRONT NEAR THE
MID STATE, IF NOT THROUGH IT ALTOGETHER. AT ANY RATE, THIS WILL BE
OUR NEXT RAIN-PRODUCER.
&&

.BNA WATCHES/WARNINGS/ADVISORIES...NONE.
&&

ROSE
Hazardous weather outlook, Jun 2, 8:53 AM CST, 5 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
953 AM CDT WED JUN 2 2004

TNZ005>011-022>034-056>066-075-077>080-093>095-031030-
BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON-
DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS-
JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY-
PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE-
VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON-
953 AM CDT WED JUN 2 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT
A COLD FRONT WILL CROSS THE REGION TODAY, BRINGING SCATTERED
THUNDERSTORMS TO THE MID STATE. THERE IS A SLIGHT RISK OF SOME
STORMS REACHING SEVERE CRITERIA, WITH LARGE HAIL AND DAMAGING
STRAIGHT LINE WINDS POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF WEATHER SPOTTERS AND EMERGENCY MANAGERS MAY BE NEEDED
THIS AFTERNOON AS THUNDERSTORMS DEVELOP.

ROSE

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

14 hail, 2 thunderstorm wind. Local standard time, as filed.

Hail, Benton

When
June 2, 2:45 PM CST
Where
Benton County, Big Sandy
Measured
0.75 in hail
Reported by
FIRE DEPT/RESCUE SQUAD
Coordinates
36.533, -87.417

Penny size hail observed.

Hail, Benton

When
June 2, 2:54 PM CST
Where
Benton County, Big Sandy
Measured
1 in hail
Reported by
TRAINED SPOTTER
Coordinates
36.100, -86.167

Quarter size hail observed.

Hail, Pickett

When
June 2, 3:20 PM CST
Where
Pickett County, 7 mi S of Byrdstown
Measured
0.88 in hail
Reported by
LAW ENFORCEMENT
Coordinates
36.550, -87.283

Nickel size hail observed.

Thunderstorm Wind, Fentress

When
June 2, 4:01 PM CST
Where
Fentress County, 5 mi S of Jamestown
Measured
50 kt (58 mph) estimated gust
Reported by
GENERAL PUBLIC
Coordinates
36.233, -88.083

Wind gusts estimated to be around 60 mph.

Hail, Fentress

When
June 2, 4:01 PM CST
Where
Fentress County, 5 mi S of Jamestown
Measured
1 in hail
Reported by
GENERAL PUBLIC
Coordinates
36.567, -87.350

Quarter size hail observed.

Hail, Fentress

When
June 2, 4:03 PM CST
Where
Fentress County, 3 mi S of Jamestown
Measured
1.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
36.233, -88.083

Golf ball size hail reported on Gatewood Ford Rd.

Hail, Benton

When
June 2, 5:30 PM CST
Where
Benton County, Big Sandy
Measured
1.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
36.367, -84.917

Golf ball size hail observed.

Hail, Bedford

When
June 2, 5:43 PM CST
Where
Bedford County, Bell Buckle
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
36.467, -85.133

Penny size hail observed.

Thunderstorm Wind, Maury

When
June 2, 5:45 PM CST
Where
Maury County, Water Vly
Measured
50 kt (58 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
36.367, -84.917

Tree down.

Hail, Wilson

When
June 2, 6:15 PM CST to 6:16 PM CST
Where
Wilson County, 6 mi SSE of Mt Juliet
Measured
1.25 in hail
Reported by
GENERAL PUBLIC
Coordinates
35.583, -86.367

Half dollar size hail reported.

Hail, Wilson

When
June 2, 6:28 PM CST
Where
Wilson County, 5 mi SSE of Mt Juliet
Measured
1.25 in hail
Reported by
GENERAL PUBLIC
Coordinates
36.383, -84.917

Half dollar size hail reported.

Hail, Williamson

When
June 2, 6:32 PM CST
Where
Williamson County, 15 mi SE of Franklin
Measured
1 in hail
Reported by
AMATEUR RADIO
Coordinates
35.767, -87.183

Quarter size hail observed.

Hail, Montgomery

When
June 2, 6:53 PM CST
Where
Montgomery County, 4 mi W of Clarksville
Measured
0.75 in hail
Reported by
AMATEUR RADIO
Coordinates
36.233, -88.083

Penny size hail observed.

Hail, Wilson

When
June 2, 6:56 PM CST
Where
Wilson County, 11 mi SE of Lebanon
Measured
1 in hail
Reported by
AMATEUR RADIO
Coordinates
36.133, -86.483

Quarter size hail observed.

Hail, Montgomery

When
June 2, 7:00 PM CST
Where
Montgomery County, 2 mi N of Clarksville
Measured
1 in hail
Reported by
OTHER FEDERAL AGENCY
Coordinates
35.767, -86.717

Army person reported quarter size hail.

Hail, Montgomery

When
June 2, 7:12 PM CST
Where
Montgomery County, 4 mi ENE of Clarksville
Measured
1 in hail
Reported by
OTHER FEDERAL AGENCY
Coordinates
36.117, -86.483

Army person reported quarter size hail.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Tennessee in 2004Every state in 2004This day in weather historyWarnings in Tennessee, June 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5404726, 5404727, 5404728, 5404268, 5404729, 5404269, 5404272, 5404270, 5404271, 5404274, 5404273, 5404275, 5404276, 5404277, 5404279, 5404278.